| Catalog Number |
382554 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/09/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc shielded iv catheter was opened and unsealed prior to use.Reporter also states retraction failure.No serious injuries or medical intervention noted.
Additional Manufacturer Narrative
Results - bd received one sample from the customer.Observed the unit was partially open at both ends.No mechanical/physical damage was observed to the spring, needle hub or grip.There were no missing components or evidence of glue on the button or hub.The needle cover was removed, manually rotated the catheter tip 360 degrees, the catheter tubing did not ¿candy canned¿.The white button was depressed and the needle did retract, meeting no resistance.Retraction was successful.The product characteristics require a minimum of 1/8¿ seal transfer.This characteristic was met.In addition the paper top web of the returned unit was analyzed under uv light.The glue used to seal the top and bottom webs is uv fluorescent.The analysis revealed an adequate of top web adhesive.A review of the device history record revealed no significant irregularities during the manufacture of the reported lot.Conclusion - the returned representative unit did not display any adverse characteristics that would contribute to the defect the customer experienced.The defect described in the event description could not be confirmed or replicated with the returned representative unit.The actual unit described in the incident report was not returned for evaluation.